Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 68, NWS Green Bay, WI

June 13, 2005Calumet County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 13, 2005, 4:17 PM CDT for Calumet County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2005, 4:17 PM CDT (21:17 UTC)
Expired
Jun 13, 2005, 4:51 PM CDT
In force
34 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Calumet County, WI

The radar

The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 132118
SVRGRB
WIC015-132200-
/O.NEW.KGRB.SV.W.0068.050613T2117Z-050613T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALUMET COUNTY IN EAST CENTRAL WISCONSIN

* UNTIL 500 PM CDT

* AT 414 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  ST JOHN...OR ABOUT 11 MILES SOUTHEAST OF APPLETON...AND MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST JOHN AND HILBERT BY 430 PM

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE 
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4415 8839 4405 8818 4423 8806 4424 8834

$$

BRUSKY
3 follow-up statements
000 
WWUS53 KGRB 132128
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
423 PM CDT MON JUN 13 2005

WIC015-132200-
/O.CON.KGRB.SV.W.0068.000000T0000Z-050613T2200Z/
CALUMET WI-
423 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR
CALUMET COUNTY...

AT 419 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH.  THIS STORM WAS LOCATED NEAR ST
JOHN...OR ABOUT 13 MILES SOUTHEAST OF APPLETON...MOVING NORTHEAST AT 
20 MPH.  

AT APPROXIMATELY 415 PM CDT...CALUMET COUNTY SHERIFF REPORTED A ROOF 
BLOWN OFF A GARAGE NEAR STOCKBRIDGE. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOREST JUNCTION AND BRILLION IN CALUMET COUNTY BY 435 PM

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

BRIEF TORRENTIAL RAINFALL AND STREET FLOODING IN LOW-LYING AREAS IS 
LIKELY...ALONG HIGHWAY 10 IN NORTHERN CALUMET COUNTY.   DO NOT DRIVE 
YOUR CAR THROUGH HIGH WATER AREAS.  

LAT...LON 4415 8839 4405 8818 4423 8806 4424 8834

$$

EB
000 
WWUS53 KGRB 132134
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
432 PM CDT MON JUN 13 2005

WIC015-132200-
/O.CON.KGRB.SV.W.0068.000000T0000Z-050613T2200Z/
CALUMET WI-
432 PM CDT MON JUN 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR
CALUMET COUNTY...

AT 432 PM...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING 
WINDS IN EXCESS OF 60 MPH WAS LOCATED NEAR BRILLION...OR ABOUT 16 
MILES EAST OF APPLETON...MOVING NORTHEAST AT 20 MPH.

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS LIKELY IN FAR NORTHERN CALUMET COUNTY ALONG HIGHWAY 
10 NEAR DUNDAS...FOREST JUNCTION AND BRILLION. DO NOT DRIVE YOUR 
VEHICLE ON A FLOODED ROADWAY.

LAT...LON 4410 8835 4411 8815 4408 8805 4423 8804
      4424 8837

$$

EB
000 
WWUS53 KGRB 132151
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
447 PM CDT MON JUN 13 2005

WIC015-132157-
/O.CAN.KGRB.SV.W.0068.000000T0000Z-050613T2200Z/
CALUMET WI-
447 PM CDT MON JUN 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR CALUMET COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND WEAKENED 
SOMEWHAT AND NO LONGER POSES A SIGNIFICANT THREAT.

SOME STREET FLOODING PERSISTS NEAR SHOREWOOD AND ST. JOHN NEAR 
HIGHWAYS 55 AND 115 IN THE NORTHERN PORTION OF THE COUNTY.  DO NOT 
DRIVE THROUGH AREAS OF HIGH WATER.

LAT...LON 4410 8835 4411 8815 4408 8805 4423 8804
      4424 8837

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:00 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 13, 4:00 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT MON JUN 13 2005

.SHORT TERM...TONIGHT. MAIN CONCERN IS CONVECTION. A LINE OF
THUNDERSTORMS FROM NORTH-CENTRAL TO EAST-CENTRAL WISCONSIN WAS MOVING
SLOWLY TO THE NORTHEAST LATE THIS AFTERNOON. TEMPERATURES THAT HAD
REACHED THE LOWER 80S FELL BACK INTO THE 60S IN CENTRAL WISCONSIN AFTER
SIGNIFCANT RAINFALL FROM THE LINE OF STORMS. CLOUDS WERE STARTING TO
BREAK UP A BIT THERE AND REDEVELOPMENT SEEMS LIKE A GOOD BET SINCE
INSTABILITY REMAINS UPSTREAM FROM THE FORECAST AREA AND UPPER DYNAMICS
IMPROVE WITH APPROACH OF THE CLOSED 500 MB LOW. ONCE STORMS DEVELOP THEY
WILL LIKELY CONTINUE ACROSS THE REST OF THE FORECAST AREA SO LIKELY OR
HIGHER POPS WERE USED TONIGHT. HIGH WET BULB ZERO HEIGHTS ON 18Z GRB/DVN
SOUNDINGS SO HAIL THREAT SHOULD NOT BE GREAT BUT STRONG/DAMAGING WINDS
APPEAR POSSIBLE AND TORNADOES CANNOT BE RULED OUT...ESPECIALLY WITH
SEVERAL BOUNDARIES IN THE AREA (E.G. OUTFLOW AND LAKE BREEZE). HIGH PW/S
SO HEAVY RAINFALL COULD BE A PROBLEM TOO.

.LONG TERM...TUESDAY THROUGH NEXT MONDAY.  QUESTION OF TODAY IS TRACK OF
SURFACE LOW THROUGH CWA ON TUE.  NAM APPEARS A BIT TOO FAR SOUTH BASED
ON THERMAL PATTERN...WHILE GFS A BIT ERRATIC...WITH ITS TRACK THROUGH
FAR NORTHERN WI.  HAVE TRENDED TOWARDS TRACK FROM NORTH OF LSE TO NEAR
GRB.  WITH THIS TRACK HAVE LOWERED TEMPS A BIT MORE OVER THE FAR
NORTH...WHILE SOUTHERN ZONES STILL WILL EXPERIENCE ONE MORE DAY OF WARM
HUMID WEATHER. INSTABILITY REMAINS HIGH...ESPECIALLY OVER THE
SOUTHEAST...SO ONE MORE DAY IN SLIGHT RISK. AFTER THAT...PATTERN SHIFT
TO DRIER REGIME BEGINS WITH SIG HIGH CENTRAL PORTION OF COUNTRY AND
TROFS IN THE EAST AND WEST.  GFS A BIT STRONGER AND FURTHER WEST
DROPPING LOW OUT OF EASTERN ONTARIO INTO EASTERN TROF...THOUGH STILL
TRENDING TO SHIFT PCPN/CLOUDS EAST OF AREA BY WED AFTERNOON.

THEREAFTER...SUNNY WITH WARMING TREND AS SURFACE HIGH SHIFTS OF STATE
AND HEIGHTS RAISE TO 588 BY MON MORNING.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TE/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 13, 12:00 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT MON JUN 13 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1200 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
THIS AFTERNOON AND TONIGHT...

A STRONG STORM SYSTEM HEADING EAST FROM THE PLAINS WILL BRING SHOWERS
AND THUNDERSTORMS TO THE AREA THIS AFTERNOON THROUGH TUESDAY. SEVERE
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK
THIS AFTERNOON AND EVENING IS OF DAMAGING WINDS...THOUGH A FEW TORNADOES
ARE POSSIBLE. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY OF THE
THUNDERSTORMS. THE SEVERE THREAT WILL CONTINUE THROUGHOUT THE NIGHT...
THOUGH IT WILL BE SOMEWHAT DIMINISHED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PLAINS STORM WILL CROSS THE STATE TUESDAY...AND IS EXPECTED TO
CONTINUE TO SUPPORT THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS
DURING THE AFTERNOON AND EVENING COULD BE SEVERE.

QUIET WEATHER IS THEN EXPECTED FOR THE REST OF THE PERIOD AS CANADIAN
HIGH PRESSURE BUILDS SOUTH OVER THE AREA AND LINGERS INTO THE UPCOMING
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.

LMZ521-522-541>543-564-141700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1200 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND TONIGHT...

A STRONG STORM SYSTEM HEADING EAST FROM THE PLAINS WILL BRING SHOWERS
AND THUNDERSTORMS TO THE AREA TODAY THROUGH TUESDAY. SEVERE
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK
THIS AFTERNOON AND EVENING WILL BE OF LARGE HAIL AND DAMAGING WINDS. THE
SEVERE THREAT...THOUGH SOMEWHAT DIMINISHED...WILL CONTINUE THROUGHOUT
THE REST OF THE NIGHT. STORMS LATER IN THE NIGHT WOULD LIKELY PRODUCE
PRIMARILY STRONG WINDS. AREAS OF FOG CAN BE EXPECTED WITH VISIBILITIES
LOCALLY LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PLAINS STORM WILL CROSS THE STATE TUESDAY...AND IS EXPECTED TO
CONTINUE TO SUPPORT THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS
DURING THE AFTERNOON AND EVENING COULD BE SEVERE.

QUIET WEATHER IS THEN EXPECTED FOR THE REST OF THE PERIOD AS CANADIAN
HIGH PRESSURE BUILDS SOUTH OVER THE AREA AND LINGERS INTO THE UPCOMING
WEEKEND.

MG
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:12 PM CDTTornado WarningGRBOutagamie, Waupaca35 min
Jun 13, 3:41 PM CDTSevere Thunderstorm WarningGRBOutagamie57 min
Jun 13, 5:14 PM CDTSpecial Marine WarningGRB91 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.